Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 2007, 1:57 PM CDT for Bates County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 28, 2007, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KEAX 281905 FFWEAX MOC013-290100- /X.NEW.KEAX.FF.W.0022.070628T1857Z-070629T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 157 PM CDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... BATES COUNTY IN WEST CENTRAL MISSOURI * UNTIL 800 PM CDT * AT 155 PM CDT...BATES COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL LOW WATER CROSSING WERE EXPERIENCING FLOODING. IN ADDITION...AT LEAST ONE WATER RESCUE HAS BEEN MADE DUE TO WATER ACROSS THE ROAD 2 MILES SOUTH OF HWY 52 WEST. ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED AREA AND WILL ONLY ADD TO THE FLOOD THREAT. DO NOT DRIVE THROUGH FLOODED ROADWAYS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PLEASANT HILL. LAT...LON 3843 9409 3806 9409 3807 9460 3845 9461 $$ DEROCHE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 12:43 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 28, 12:43 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1243 PM CDT THU JUN 28 2007 ...UPDATED FOR AVIATION... .PREV DISCUSSION... /ISSUED 340 AM CDT THU JUN 28 2007/ UPPER LOW BECOMING ELONGATED FROM CNTRL OKLAHOMA THROUGH WRN MISSOURI EARLY THIS MORNING AS VORTICITY CENTERS BECOME SHEARED THROUGH MEAN FLOW ALOFT. MOST NOTABLE VORT POCKET AND ASSOCIATED ENHANCED LIFT NOW MOVING THROUGH SERN KANSAS DOES NOT APPEAR WELL CAPTURED BY EITHER THE GFS OR NAM. H8 FRONT ALIGNED NEAR A EMP-IRK LINE LOOKS TO REMAIN THE NORTHERN EXTENT OF THE MORE INTENSE RAINFALL THIS MORNING...AND AM SKEPTICAL OF THE MORE NORTHWARD PLACEMENT OF THE AXIS OF HEAVIEST QPF...PARTICULARLY ON THE 00Z GFS SOLUTION...PROBABLY OWING TO THE LOWER RESOLUTION GRID SCALE. WILL LET CURRENT FLASH FLOOD WATCH RIDE FOR THE TIME BEING...HOWEVER NORTHERN TIER OF COUNTIES WILL PROBABLY BE CUT OUT EARLY AS SLUG OF HEAVIER PRECIPITATION OVER SWRN MISSOURI HEADING SOUTH OF THE I-70 CORRIDOR...AND NELY H8 WINDS CREATING A FAIRLY WELL DEFINED DEFORMATION ZONE LIMITING THE NORTHWARD FLUX OF MOISTURE. OTHERWISE...EXCESSIVE RAINFALL REMAINS A MAJOR CONCERN THIS MORNING...AND INTO THE AFTERNOON HOURS FOR THE SRN PORTIONS OF THE FORECAST AREA. VERY NICE FETCH OF H8 MOISTURE (+15C DEWPOINTS) ON SWLY 25KT WINDS TAPPING TOTAL PWATS AOA 2.0 INCHES TAKING AIM ON CNTRL MISSOURI. FEEL THE MOST OPPORTUNE TIME FRAME FOR EXTREME RAINFALL WILL BE IN THE EARLY MORNING HOURS AS H8 FLOW WILL BE MOST PERPENDICULAR TO THE FRONTAL BOUNDARY BEFORE VEERING LATER IN THE MORNING...AND ALLOWING THE ELEVATED FRONT TO SAG FURTHER SOUTH. RADAR AND IN-SITU OBSERVATIONS INDICATE RAINFALL RATES APPROACHING OR EXCEEDING 2 INCHES/HOUR IN THE MOST INTENSE CELLS. FFG ACROSS CNTRL MISSOURI STILL REMAINS RATHER HIGH AT 2-3 INCHES OVER 3 HOURS...HOWEVER GIVEN THE AFOREMENTIONED RAINFALL RATES...WOULD NOT TAKE MUCH MORE THAN AN HOUR OF INTENSE PRECIPITATION TO REACH THESE VALUES. AT THIS TIME...AREAS MOST AT RISK APPEAR TO LIE ALONG A MOUND CITY KANSAS TO BOONVILLE LINE. EXPECTING A GENERAL CLEARING OF THE CWA THIS AFTERNOON AS WEAK NWLY WINDS ALOFT AND MODEST DRYING OF THE LOW LEVELS OVERSPREADS THE AREA. CLOUD COVER SHOULD BE A LITTLE MORE PERSISTENT TO BREAK OUT OF THE AREA...AND HAVE TAILORED HIGH TEMPS TODAY TO REFLECT REDUCED INSOLATION. BEYOND THIS EVENING...FEEL GFS CARRIES FAR TOO MUCH CONVECTIVE FEEDBACK IN ITS FORECAST MCS DEVELOPMENT IN S CNTRL KANSAS. IN TURN...THIS BRINGS A VORT CENTER AND STRONGER UVV INTO WESTERN MISSOURI. FEEL ANY SIGNIFICANT PRECIP WILL REMAIN IN SW MISSOURI FRIDAY...HOWEVER HAVE CARRIED SMALL CHANCES IN THE FORECAST. ONLY COSMETIC CHANGES TO THE FORECAST THROUGH THE WEEKEND...THOUGH PERSISTENT WEAKNESS IN HEIGHT FIELDS OVER OKLAHOMA WILL NEED TO BE MONITORED. 21 && .AVIATION... FOR THE 18Z/28 TAFS...SCT -SHRA WILL CONTINUE TO AFFECT THE KANSAS CITY METROPOLITAN TERMINAL SITES THROUGH THE AFTERNOON HOURS...ALTHOUGH MKC WILL HAVE THE BEST SHOT FOR RAIN. SHARP CEILING GRADIENT NOTED ON VISIBLE SATELLITE AND OBS...MAINLY ALONG 700MB AXIS STRETCHING ACROSS THE STATE. WILL STAY WITH PERIOD OF VFR CIGS THIS AFTERNOON AS AXIS DRIFTS SOUTHWARD. STRENGTHENING LLJ WILL PUSH AXIS FURTHER NORTH THIS EVENING...SO LIFT LOWER MVFR STRATUS DECK BACK NORTHWARD BY 04Z. MAY HAVE THE POTENTIAL FOR IFR CIGS/VISIBILITIES FRI MORNING ALONG STALLED FRONTAL BOUNDARY EXPECTED TO DRIFT BACK NORTHWARD. DUX && EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH UNTIL 1 AM FRIDAY FOR MOZ025-MOZ032-MOZ033 -MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054. KS...FLASH FLOOD WATCH UNTIL 1 AM FRIDAY FOR KSZ057-KSZ060. &&
Hazardous weather outlook, Jun 28, 1:08 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 108 PM CDT THU JUN 28 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 108 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE SWATH OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN PORTIONS OF THE OUTLOOK AREA THROUGH THIS EVENING. A BRIEF LULL IN ACTIVITY WILL OCCUR THROUGH THE EARLY MORNING HOURS...WITH ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS EXPECTED TO DEVELOP DURING THE PRE-DAWN HOURS. SINCE THE ONSET OF THE RAIN...AT LEAST TWO INCHES OF RAIN HAS FALLEN GENERALLY ALONG AND SOUTH OF A PAOLA KANSAS...TO LEXINGTON TO MACON MISSOURI LINE...WITH POCKETS OF RAIN IN EXCESS OF 4 INCHES. ADDITIONAL RAINFALL OF UP TO ONE INCH WILL BE COMMON GENERALLY ALONG AND SOUTH OF A PAOLA TO BOONVILLE LINE THROUGH THIS EVENING. EXPECTED RAINFALL WILL COMBINE TO AGGRAVATE AREA RIVERS ALREADY SWOLLEN BY PREVIOUS RAINFALL...LEADING TO ADDITIONAL RIVER FLOODING AND ISOLATED FLASH FLOODING OF SMALLER RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER THROUGH FRIDAY NIGHT PRODUCING ADDITIONAL FLOODING PROBLEMS DUE TO EXCESSIVE RAINFALL. THE UPPER LEVEL SYSTEM RESPONSIBLE FOR THE RAIN MOVE SOUTH AND EAST INTO THE ARKANSAS RIVER VALLEY BY SATURDAY AFTERNOON...BRINGING AN END TO THE HEAVY RAINFALL THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...ALTHOUGH REPORTS OF VERY HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED TODAY.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:41 PM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.